Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 16, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Apr 20, 2015, 8:54 PM EDT for 8 counties in Pennsylvania. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2015, 8:54 PM EDT (00:54 UTC)
- Expired
- Apr 20, 2015, 10:00 PM EDT
- In force
- 66 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Cumberland County, PA, Dauphin County, PA, Juniata County, PA, Lebanon County, PA, Northumberland County, PA, Perry County, PA, Schuylkill County, PA, Snyder County, PA
The radar
The State College radar (KCCX), 97 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 3:08 PM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 0.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 460 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1835 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
943 WUUS51 KCTP 210054 SVRCTP PAC041-043-067-075-097-099-107-109-210200- /O.NEW.KCTP.SV.W.0016.150421T0054Z-150421T0200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 854 PM EDT MON APR 20 2015 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA... DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA... PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA... NORTHWESTERN LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA... SOUTHEASTERN SNYDER COUNTY IN CENTRAL PENNSYLVANIA... SOUTHWESTERN SCHUYLKILL COUNTY IN CENTRAL PENNSYLVANIA... SOUTHWESTERN NORTHUMBERLAND COUNTY IN CENTRAL PENNSYLVANIA... NORTHEASTERN JUNIATA COUNTY IN CENTRAL PENNSYLVANIA... * UNTIL 1000 PM EDT * AT 853 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS AROUND 60 MPH. THIS STORM WAS LOCATED NEAR BLOSERVILLE...AND MOVING NORTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... HARRISBURG...CARLISLE...LINGLESTOWN...ENOLA...SELINSGROVE... PLAINFIELD...SCHLUSSER...MILLERSBURG...MARYSVILLE...LYKENS... NEWPORT...DUNCANNON...ELIZABETHVILLE...WILLIAMSTOWN...TOWER CITY... NEW BLOOMFIELD...PORT TREVORTON...NEW KINGSTOWN...MOUNT PLEASANT MILLS AND NEW BUFFALO. THIS INCLUDES THE FOLLOWING INTERSTATES... THE PENNSYLVANIA TURNPIKE FROM MILE MARKERS 218 TO 228. INTERSTATE 81 BETWEEN MILE MARKERS 42 AND 46...BETWEEN MILE MARKERS 49 AND 59...BETWEEN MILE MARKERS 61 AND 65...AND FROM MILE MARKERS 93 TO 98. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THE THUNDERSTORM WIND GUSTS ARE EXPECTED TO PRODUCE DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING. PREPARE FOR LARGE HAIL. STAY SAFE INDOORS. CONSIDER MOVING AUTOMOBILES INTO A GARAGE. && LAT...LON 4015 7727 4039 7752 4083 7687 4052 7645 TIME...MOT...LOC 0053Z 226DEG 28KT 4028 7728 $$ LA CORTE
1 follow-up statement
469
WWUS51 KCTP 210148
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
948 PM EDT MON APR 20 2015
PAC067-210157-
/O.CAN.KCTP.SV.W.0016.000000T0000Z-150421T0200Z/
JUNIATA PA-
948 PM EDT MON APR 20 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JUNIATA COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4020 7717 4045 7693 4078 7694 4083 7687
4052 7645
TIME...MOT...LOC 0147Z 237DEG 26KT 4082 7691 4047 7690 4022 7714
$$
PAC041-043-075-097-099-107-109-210200-
/O.CON.KCTP.SV.W.0016.000000T0000Z-150421T0200Z/
CUMBERLAND PA-DAUPHIN PA-PERRY PA-LEBANON PA-SNYDER PA-SCHUYLKILL PA-
NORTHUMBERLAND PA-
948 PM EDT MON APR 20 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR NORTH CENTRAL CUMBERLAND...NORTHERN DAUPHIN...EAST CENTRAL
PERRY...NORTHWESTERN LEBANON...SOUTHEASTERN SNYDER...SOUTHWESTERN
SCHUYLKILL AND SOUTHWESTERN NORTHUMBERLAND COUNTIES...
AT 947 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR KRATZERVILLE TO NEAR NEW BUFFALO TO NEAR
SCHLUSSER...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
HARRISBURG...ENOLA...SELINSGROVE...MARYSVILLE...LYKENS...
ELIZABETHVILLE...WILLIAMSTOWN...TOWER CITY...PORT TREVORTON...
KLINGERSTOWN...ROCKVILLE...WERTZVILLE...URBAN...REBUCK...DEHART
DAM...FORT INDIANTOWN GAP...WICONISCO...HALIFAX...DAUPHIN AND GRATZ.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH A
TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 4020 7717 4045 7693 4078 7694 4083 7687
4052 7645
TIME...MOT...LOC 0147Z 237DEG 26KT 4082 7691 4047 7690 4022 7714
$$
LA CORTEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 6:10 PM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, Apr 20, 6:10 PM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 610 PM EDT MON APR 20 2015 .SYNOPSIS... ANOTHER ROUND OF SHOWERS AND SCATTERED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL DEVELOP AND SPREAD EAST/NORTHEAST ACROSS THE REGION LATE THIS AFTERNOON AND THIS EVENING AHEAD OF A STRONG COLD FRONT. A LARGE UPPER LEVEL LOW WILL SET UP OVER ONTARIO AND QUEBEC FOR THE MIDDLE AND LATTER PART OF THE WEEK...USHERING IN UNSEASONABLY COOL AIR WHICH WILL LAST INTO THE WEEKEND OR LONGER. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... 6PM UPDATE...COORDINATED WITH SPC TO EXPAND THE TORNADO WATCH NORTH THROUGH CENTRAL PENN. ANOTHER POTENT SHORTWAVE WILL ROAR NE UP THE OHIO VALLEY AND IGNITE SEVERAL LINES/CLUSTERS OF STRONG TO LOCALLY SVR TSRA. INCREASING INSTABILITY/TSRA DVLPMT SPREADING NE ACROSS OUR SOUTHERN AND WESTERN ZONES AS OF 22Z. ENHANCED UVVEL...MDT SFC- BASED CAPE...AND LLVL SHEAR /ALONG AND JUST NORTH OF A SLOWLY NWD DRIFTING WARM FRONT/ WAS CREATING ISOLATED SVR TSRA WITH TRANSIENT MDTLY STG UPDRAFT ROTATION AND UP TO NICKEL SIZE HAIL RECENTLY REPORTED IN BEDFORD COUNTY. FAR NWRN AND NERN PARTS OF THE CWA REMAIN UNDER A SLIGHT RISK WHERE THE PRIMARY SVR WEATHER THREAT WILL COME IN THE FORM OF LOCALIZED STRAIGHT LINE WIND DAMAGE LATE TODAY AND THIS EVENING INVOF BOW ECHOES/BKN-S SIGNATURES IN SHORT LINES. MID AFTERNOON VISIBLE SAT LOOP SHOWS PLENTY OF CLEARING UPSTREAM ACROSS SWRN PENN...WVA AND WRN VA. POCKETS OF SFC BASED CAPES OF 800-1200 J/KG HAVE DEVELOPED TO OUR SW...AND THIS INSTABILITY WILL QUICKLY RAMP UP OVER THE NEXT FEW HOURS...AND COMBINE WITH THE INCREASED LARGE SCALE LIFT AHEAD OF THE SHORT WAVE AND EWD ADVANCING CFRONT TO FIRE OFF THE TSRA. TEMPS IN THE LOWER TO MID 70S ACROSS THE SOUTHERN VALLEYS...AND 60S ACROSS MUCH OF CENTRAL AND NRN PENN WILL SLOWLY COOL THIS EVENING...THEN DROP QUICKLY IN THE WAKE OF A STRONG CFROPA LATER TONIGHT. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/... CLEARING IS LIKELY IN THE SE HALF OF THE AREA DUE TO THE ADVECTION OF DRY AIR. TEMPS DROP QUICKLY AND 0C LINE IS TO UNV BY 09Z. THE COLD ADVECTION AND UPSLOPE WILL LEAD TO SCT SHRA OVER THE NW LATE AT NIGHT AND INTO THE DAY ON TUESDAY. MAXES TUESDAY WILL BE SHY OF 50F IN THE NW AND PERHAPS THE LAURELS AS WELL. THE LOWER SUSQ WILL PROBABLY TOUCH 60F. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... THE LONG TERM PATTERN WILL BE DOMINATED BY A LARGE UPPER LEVEL LOW MOVING THROUGH THE NORTHERN GREAT LAKES...AND THROUGH SOUTHERN CANADA MIDWEEK TO THE WEEKEND. THERE IS GOOD MODEL CONSENSUS THROUGH THE MID RANGE PERIOD. AFTER THE FRONT LIFTS OUT BY TUESDAY MORNING THE UPPER LOW HANGS AROUND S CANADA/NEW ENGLAND FOR SEVERAL DAYS KEEPING FAIRLY BRISK W/NW FLOW ACROSS PA. THIS WILL BRING A STEADY STREAM OF COLDER AIR AS TEMPS SLOWLY SLIP A BIT LOWER EACH DAY WITH BELOW NORMAL READINGS FOR A SEVERAL DAY PERIOD LINGERING INTO NEXT WEEKEND. PROXIMITY OF UPPER LOW WILL ALSO KEEP MENTION OF SCT SHOWERS IN THE FORECAST. A SHORTWAVE SHOULD DROP THROUGH THE REGION WEDNESDAY AFTERNOON INTO THURSDAY MORNING. THIS COULD DROP EVEN COLDER AIR INTO THE REGION BRINGING THE POSSIBILITY OF SNOW TO THE NW TO THE CENTRAL REGIONS OF PA. THE MODELS ARE BECOMING CLOSER TO A CONSENSUS SOLUTION...HOWEVER SOLUTION IS TRENDING TOWARD THE UPPER LEVEL LOW TO BECOME QUASI-STATIONARY AND SLOWLY SPINNING OVER QUEBEC.WITH ONLY A SLIGHT CHANCE FOR PRECIPITATION NEXT WEEKEND. THE MOVEMENT OF THE LOW WILL DOMINATE THE PATTERN NEXT WEEK WITH IT POSSIBLY RETROGRADING AND SWINGING ANOTHER TROUGH THROUGH THE REGION NEXT WEEK. && .AVIATION /22Z MONDAY THROUGH SATURDAY/... MAINLY VFR FOR THE BULK OF THE TIME DURING THE REST OF THIS EVENING AS SFC WARM FRONT HAS MOVED NORTH OF INTERSTATE 80 AND EARLIER MVFR...STRATUS CIGS HAVE DISSOLVED/MIXED OUT. TSRA IMPACTS /BRIEF IFR CIGS AND IFR VSBYS/ LIKELY AT MANY AIRFIELDS LATE TODAY INTO EARLY TONIGHT /TIL ABOUT 02Z/ AS A FEW LINES/CLUSTERS OF STRONG TO POTENTIALLY SVR TSRA FORM TO OUR SW AND RACE FAIRLY QUICKLY TO THE NE AT 35-45 KTS. ISOLATED AND BRIEF OCCURRENCES OF STRONG SW-WESTERLY WIND GUSTS OF 40-50KTS ARE POSSIBLE TOO. A STRONG SFC COLD FRONT PUSHES EAST ACROSS ALL AIRFIELDS LATE TODAY /WEST/ AND EARLY TONIGHT /ACROSS THE CENTRAL MTNS AND SUSQ VALLEY REGION/. COLDER AND MOIST WESTERLY UPSLOPE FLOW IN THE WAKE OF THE FRONT WILL QUICKLY LOWER CIGS AT KJST AND KBFD BACK DOWN INTO THE IFR OR LIFR RANGE TONIGHT AND EARLY TUESDAY WITH AREAS OF MVFR LINGERING DURING THE DAY TUESDAY. FOR THE CENTRAL VALLEYS AND SUSQ VALLEY AIRFIELDS...VSBYS WILL EB VFR TO BRIEF MVFR IN SHRA TONIGHT...WHILE CIGS IN THE MVFR RANGE SHOULD BE FAIRLY WIDESPREAD AS THE MUCH COOLER AIR PUSHES IN. BKN CIGS IMPROVE TO MAINLY VFR BY LATE MORNING TUESDAY ACROSS THIS SAME REGION. OUTLOOK... TUE-FRI...PERSISTENT NW FLOW PATTERN EACH DAY WILL FAVOR MVFR CIGS OVER THE NW AIRSPACE IN ZOB SECTOR...WITH MAINLY VFR CONDITIONS PREVAILING IN ZNY DOMAIN. SCT SHOWERS WILL BE POSSIBLE ACROSS ALL OF THE AIRSPACE THROUGH THE REMAINDER OF THE WEEK. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LAMBERT NEAR TERM...LAMBERT SHORT TERM...LAMBERT/CERU LONG TERM...CERU/RXR AVIATION...LAMBERT
Hazardous weather outlook, Apr 20, 7:18 PM EDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 718 PM EDT MON APR 20 2015 PAZ004-005-212330- WARREN-MCKEAN- 718 PM EDT MON APR 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-212330- POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET- BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 718 PM EDT MON APR 20 2015 ...TORNADO WATCH 90 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 20, 7:06 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
706 PM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL NICKTOWN 40.61N 78.80W
04/20/2015 M0.88 INCH CAMBRIA PA PUBLIC
0558 PM HAIL 3 N RAINSBURG 39.94N 78.52W
04/20/2015 M1.50 INCH BEDFORD PA TRAINED SPOTTER
0641 PM HAIL ALTOONA 40.51N 78.40W
04/20/2015 M1.25 INCH BLAIR PA SOCIAL MEDIA
0644 PM HAIL BELLWOOD 40.60N 78.33W
04/20/2015 M1.00 INCH BLAIR PA SOCIAL MEDIA
MULTIPLE REPORTS
0701 PM HAIL 2 SSW ALTOONA 40.48N 78.42W
04/20/2015 M1.00 INCH BLAIR PA BROADCAST MEDIA
&&
EVENT NUMBER CTP1500016 CTP1500018 CTP1500017 CTP1500019 CTP1500020
EVANEGOLocal storm report, Apr 20, 7:18 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
718 PM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL NICKTOWN 40.61N 78.80W
04/20/2015 M0.88 INCH CAMBRIA PA PUBLIC
0558 PM HAIL 3 N RAINSBURG 39.94N 78.52W
04/20/2015 M1.50 INCH BEDFORD PA TRAINED SPOTTER
0641 PM HAIL ALTOONA 40.51N 78.40W
04/20/2015 M1.25 INCH BLAIR PA SOCIAL MEDIA
0644 PM HAIL BELLWOOD 40.60N 78.33W
04/20/2015 M1.00 INCH BLAIR PA SOCIAL MEDIA
MULTIPLE REPORTS
0701 PM HAIL 2 SSW ALTOONA 40.48N 78.42W
04/20/2015 M1.00 INCH BLAIR PA BROADCAST MEDIA
0713 PM FUNNEL CLOUD 3 NE ALTOONA 40.54N 78.36W
04/20/2015 BLAIR PA BROADCAST MEDIA
NEAR BRUSH MOUNTAIN
&&
EVENT NUMBER CTP1500016 CTP1500018 CTP1500017 CTP1500019 CTP1500020
CTP1500021
EVANEGOSpecial weather statement, Apr 20, 7:19 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 719 PM EDT MON APR 20 2015 PAZ005-006-210000- MCKEAN PA-POTTER PA- 719 PM EDT MON APR 20 2015 ...STRONG THUNDERSTORMS WILL AFFECT MCKEAN...AND POTTER COUNTIES UNTIL 800 PM EDT... AT 719 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR I-86 EXIT 29 TO NEAR BETULA...AND MOVING NORTHEAST AT 25 MPH. 40 MPH WIND GUSTS AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STORMS. THE STRONG THUNDERSTORMS WILL BE NEAR... ROULETTE AROUND 745 PM EDT. COUDERSPORT AROUND 800 PM EDT. OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SKI DENTON SKI AREA...OSWAYO...ULYSSES...SWEDEN VALLEY AND AUSTIN. LAT...LON 4200 7766 4166 7781 4162 7839 4200 7835 TIME...MOT...LOC 2319Z 241DEG 23KT 4212 7816 4165 7831 RXR
Local storm report, Apr 20, 7:58 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
758 PM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL NICKTOWN 40.61N 78.80W
04/20/2015 M0.88 INCH CAMBRIA PA PUBLIC
0558 PM HAIL 3 N RAINSBURG 39.94N 78.52W
04/20/2015 M1.50 INCH BEDFORD PA TRAINED SPOTTER
0641 PM HAIL ALTOONA 40.51N 78.40W
04/20/2015 M1.25 INCH BLAIR PA SOCIAL MEDIA
0644 PM HAIL BELLWOOD 40.60N 78.33W
04/20/2015 M1.00 INCH BLAIR PA SOCIAL MEDIA
MULTIPLE REPORTS
0701 PM HAIL 2 SSW ALTOONA 40.48N 78.42W
04/20/2015 M1.00 INCH BLAIR PA BROADCAST MEDIA
0713 PM FUNNEL CLOUD 3 NE ALTOONA 40.54N 78.36W
04/20/2015 BLAIR PA BROADCAST MEDIA
NEAR BRUSH MOUNTAIN
0722 PM HAIL STORMSTOWN 40.79N 78.02W
04/20/2015 M1.00 INCH CENTRE PA NWS EMPLOYEE
0736 PM HAIL GRAY 40.14N 79.09W
04/20/2015 M0.88 INCH SOMERSET PA TRAINED SPOTTER
0752 PM HAIL LOCK HAVEN 41.14N 77.45W
04/20/2015 M0.50 INCH CLINTON PA AMATEUR RADIO
0754 PM HAIL LOCK HAVEN 41.14N 77.45W
04/20/2015 M1.00 INCH CLINTON PA TRAINED SPOTTER
0758 PM HAIL MCELHATTAN 41.17N 77.37W
04/20/2015 M1.00 INCH CLINTON PA AMATEUR RADIO
&&
EVENT NUMBER CTP1500016 CTP1500018 CTP1500017 CTP1500019 CTP1500020
CTP1500021 CTP1500022 CTP1500023 CTP1500024 CTP1500025 CTP1500026
EVANEGOSpecial weather statement, Apr 20, 7:58 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
758 PM EDT MON APR 20 2015
PAZ024-210030-
CAMBRIA PA-
758 PM EDT MON APR 20 2015
...A STRONG THUNDERSTORM WILL AFFECT CAMBRIA COUNTY UNTIL 830 PM
EDT...
AT 757 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
EBENSBURG...MOVING NORTHEAST AT 65 MPH.
50 MPH WIND GUSTS AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
GALLITZIN AROUND 805 PM EDT.
PATTON AROUND 810 PM EDT.
PRINCE GALLITZIN STATE PARK AROUND 815 PM EDT.
BLANDBURG AROUND 820 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SAINT FRANCIS
UNIVERSITY...CASSANDRA...MT. ALOYSIUS COLLEGE...WILMORE AND MUNDYS
CORNER.
LAT...LON 4073 7856 4072 7835 4065 7840 4065 7843
4064 7844 4060 7844 4054 7848 4052 7853
4049 7855 4047 7854 4044 7856 4043 7855
4032 7873 4045 7889
TIME...MOT...LOC 2357Z 226DEG 57KT 4045 7873
RXRLocal storm report, Apr 20, 8:24 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
824 PM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL NICKTOWN 40.61N 78.80W
04/20/2015 M0.88 INCH CAMBRIA PA PUBLIC
0558 PM HAIL 3 N RAINSBURG 39.94N 78.52W
04/20/2015 M1.50 INCH BEDFORD PA TRAINED SPOTTER
0641 PM HAIL ALTOONA 40.51N 78.40W
04/20/2015 M1.25 INCH BLAIR PA SOCIAL MEDIA
0644 PM HAIL BELLWOOD 40.60N 78.33W
04/20/2015 M1.00 INCH BLAIR PA SOCIAL MEDIA
MULTIPLE REPORTS
0701 PM HAIL 2 SSW ALTOONA 40.48N 78.42W
04/20/2015 M1.00 INCH BLAIR PA BROADCAST MEDIA
0713 PM FUNNEL CLOUD 3 NE ALTOONA 40.54N 78.36W
04/20/2015 BLAIR PA BROADCAST MEDIA
NEAR BRUSH MOUNTAIN
0722 PM HAIL STORMSTOWN 40.79N 78.02W
04/20/2015 M1.00 INCH CENTRE PA NWS EMPLOYEE
0736 PM HAIL GRAY 40.14N 79.09W
04/20/2015 M0.88 INCH SOMERSET PA TRAINED SPOTTER
0752 PM HAIL LOCK HAVEN 41.14N 77.45W
04/20/2015 M0.50 INCH CLINTON PA AMATEUR RADIO
0754 PM HAIL LOCK HAVEN 41.14N 77.45W
04/20/2015 M1.00 INCH CLINTON PA TRAINED SPOTTER
0758 PM HAIL MCELHATTAN 41.17N 77.37W
04/20/2015 M1.00 INCH CLINTON PA AMATEUR RADIO
0805 PM HAIL AVIS 41.19N 77.32W
04/20/2015 M1.25 INCH CLINTON PA SOCIAL MEDIA
0805 PM HAIL JERSEY SHORE 41.20N 77.27W
04/20/2015 M1.25 INCH LYCOMING PA PUBLIC
&&
EVENT NUMBER CTP1500016 CTP1500018 CTP1500017 CTP1500019 CTP1500020
CTP1500021 CTP1500022 CTP1500023 CTP1500024 CTP1500025 CTP1500026
CTP1500027 CTP1500028
EVANEGOThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 8:08 PM EDT | Areal Flood Advisory | CTP | Blair, Centre, Huntingdon | 3 hr |
| Apr 20, 8:10 PM EDT | Tornado Warning | CTP | Cumberland, Dauphin | 35 min |
| Apr 20, 8:19 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Huntingdon, Lycoming, Mifflin, Snyder and 1 more | 56 min |
| Apr 20, 8:29 PM EDT | Areal Flood Advisory | CTP | Cumberland, Franklin, Perry | 3 hr |
| Apr 20, 8:30 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Franklin | 60 min |
| Apr 20, 8:43 PM EDT | Tornado Warning | CTP | Dauphin, Lebanon | 32 min |
| Apr 20, 8:47 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Sullivan | 58 min |
| Apr 20, 9:00 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon, Schuylkill | 60 min |
| Apr 20, 9:39 PM EDT | Special Weather Statement | CTP | Adams, Cumberland | 36 min |
| Apr 20, 10:12 PM EDT | Special Weather Statement | CTP | Columbia, Lebanon, Schuylkill | 33 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.